Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 108, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 30, 2006, 4:29 PM MST for Pima County, Pinal County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2006, 4:29 PM MST (23:29 UTC)
- Expired
- Aug 30, 2006, 5:30 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 118 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 302334
FFWTWC
AZC019-021-310130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
429 PM MST WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 630 PM MST
* AT 423 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN. OVER AN AREA FROM SANTA ROSA SOUTHWEST TO
SAN SIMON. RADAR ESTIMATES 1.00 TO 3.00 INCHES OF RAINFALL HAS
OCCURED OVER THIS AREA DURING THE PAST 2 HOURS. SEVERAL LARGE WASHES
SUCH AS THE SANTA ROSA...GU VO...ANEGAM AND GU ACHI WILL HAVE
SIGNIFICANT FLOWS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENTANA...
NORTH KOMELIK...KOHATK...JACKRABBIT AND ANEGAM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3212 11248 3205 11219 3251 11181 3267 11190
3252 11226 3234 11242
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 302353
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
452 PM MST WED AUG 30 2006
AZC019-021-310130-
PIMA AZ-PINAL AZ-
452 PM MST WED AUG 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR
SOUTHWESTERN PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN. OVER AN AREA FROM SANTA ROSA SOUTHWEST TO
SAN SIMON. RADAR ESTIMATES 1.00 TO 3.00 INCHES OF RAINFALL HAS
OCCURED OVER THIS AREA DURING THE PAST 2 HOURS. SEVERAL LARGE WASHES
SUCH AS THE SANTA ROSA...GU VO...ANEGAM AND GU ACHI WILL HAVE
SIGNIFICANT FLOWS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENTANA...
NORTH KOMELIK...KOHATK...JACKRABBIT AND ANEGAM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3212 11248 3205 11219 3251 11181 3267 11190
3252 11226 3234 11242
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 1:48 PM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 30, 1:48 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST WED AUG 30 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE TO THE EAST AND A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A SOUTHERLY FLOW THIS WEEK. THIS WILL RESULT IN AN INCREASE IN MOISTURE ACROSS SOUTHEAST ARIZONA AND A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...DEFINITELY MORE MOISTURE ACROSS SOUTHERN ARIZONA THIS AFTERNOON. THE 12Z KTUS SOUNDING SHOWS A PRECIPITABLE WATER VALUE OF 1.31 INCHES WHICH IS UP ABOUT A QUARTER OF AN INCH FROM YESTERDAY MORNING. IN ADDITION...GOES PW IMAGERY SHOWS VALUES IN EXCESS OF 1.5 INCHES OVER THE WESTERN DESERTS WITH LESSER VALUES TO THE EAST...BUT STILL AROUND THE 1 INCH MARK. THE SOUNDING ALSO SHOWS SOME COOLING FROM AROUND 850-650MB AND ALSO FROM 600-525MB WHICH SHOULD RESULT IN STEEPER LAPSE RATES THIS AFTERNOON. RADAR CURRENTLY DETECTING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY FROM SOUTH OF TUCSON AND WESTWARD TO NEAR AJO. ADJUSTED THE POP GRIDS TO ACCOUNT FOR A BIT MORE ACTIVITY IN THIS AREA FOR THIS AFTERNOON AND EVENING. MODELS INDICATE THAT WE WILL REMAIN IN A MOIST REGIME AS HIGH PRESSURE TO THE SOUTH AND EAST OF ARIZONA WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD. MODELS DIFFER TO SOME DEGREE WITH REGARD TO THE PATH OF HURRICANE JOHN...BUT THE OFFICIAL FORECAST TRACK ISSUED BY THE NATIONAL HURRICANE CENTER TAKES THE STORM JUST SOUTH OF THE EXTREME SOUTHERN TIP OF THE BAJA PENINSULA DURING THE OVERNIGHT HOURS LATE FRIDAY AND EARLY SATURDAY. THEREAFTER HURRICANE JOHN SHOULD TAKE ON A MORE WESTERLY TRACK INTO THE PACIFIC. OBVIOUSLY THE FORECAST FOR THE NEXT SEVERAL DAYS WILL DEPEND HIGHLY ON THE PATH THAT JOHN TAKES. THE FARTHER NORTH THE PATH THE BETTER CHANCE THAT MOISTURE ASSOCIATED WITH THE SYSTEM WILL PUSH NORTHWARD AND POSSIBLY RESULT IN HIGHER RAIN CHANCES FOR THIS WEEKEND. HOWEVER...BASED ON THE OFFICIAL FORECAST TRACK MY FORECAST JUST KEEPS SCATTERED AFTERNOON AND EVENING THUNDERSTORMS GOING EACH DAY. THIS WILL BE REEVALUATED EACH SHIFT FOR POSSIBLE ADJUSTMENTS TO THE POP FORECAST BASED ON LATER FORECAST TRACKS FROM THE HURRICANE CENTER. AFTERNOON HIGH TEMPS WILL REMAIN IN THE MID TO UPPER 90S THROUGH THE ENTIRE FORECAST PERIOD WHICH IS RIGHT AROUND NORMAL FOR LATE AUGUST AND EARLY SEPTEMBER. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 30, 1:41 PM MST | Dust Storm Warning | TWC | 97 min | |
| Aug 30, 3:22 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.